Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 112, NWS Morristown, TN

June 29, 2007Blount County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 29, 2007, 3:07 PM EDT for Blount County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2007, 3:07 PM EDT (19:07 UTC)
Expired
Jun 29, 2007, 3:45 PM EDT
In force
38 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Blount County, TN

The radar

The Knoxville radar (KMRX), 71 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 573 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
573 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:41 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 29, 1:41 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
141 PM EDT FRI JUN 29 2007

.SHORT TERM...(TONIGHT AND SATURDAY)...MUCH LIKE PREVIOUS
DAYS...CONVECTION HAS FIRED IN A CONVERGENCE ZONE ALONG THE
CUMBERLAND PLATEAU. THESE STORMS WILL NEED TO BE WATCHED FOR
ELEVATED REFLECTIVITY CORES THAT COULD PRODUCE SOME DAMAGING
DOWNBURST WINDS. WHILE THE STRONGEST STORMS WILL BE THIS AFTERNOON
AND EARLY THIS EVENING...WITH A WEAK VORT AXIS ALOFT AND A SURFACE
FRONT APPROACHING FROM THE NORTH...WILL KEEP POPS IN AFTER
MIDNIGHT. WHILE THE MODELS DIFFER ON THE PLACEMENT OF THIS FRONT
TOMORROW...EXPECT THAT THE FRONT WILL BE SOMEWHERE NEAR THE TN
BORDER BY THE AFTERNOON...AND HIGH PRESSURE WILL BE BUILDING INTO
SOUTHWEST VIRGINIA. THUS WILL HAVE HIGHEST POPS IN THE CENTRAL AND
SOUTHERN SECTIONS TOMORROW AFTERNOON WHERE MOISTURE AND INSTABILITY
WILL BE HIGHEST.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY NIGHT)...FRONT DRIFTS
SLOWLY SOUTH THROUGH THE AREA WITH CHANCE OF RAIN EXTENDING THROUGH
SUNDAY.  SOME DIFFERENCES BETWEEN GFS AND NAM IN TIMING OF ENDING OF
PRECIP AND LEANED A LITTLE TOWARDS THE SLOWER NAM SOLUTION.  PRECIP
RETURNS TO THE FORECAST WEDNESDAY AFTERNOON...HAPPY FOURTH OF
JULY...AND REMAINS THROUGH THE END OF THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  70  90  69  88  63 /  60  50  20  10  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  69  89  67  87  62 /  50  40  20  20  20
OAK RIDGE, TN  69  88  67  88  60 /  50  40  20  20  10
TRI CITIES AIRPORT, TN  65  84  59  85  56 /  50  20  20  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DGS/HW
Hazardous weather outlook, Jun 29, 5:00 AM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT FRI JUN 29 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-300900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
500 AM EDT (400 AM CDT) FRI JUN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING COLD FRONT WILL HELP TRIGGER NUMEROUS SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW STORMS WILL LIKELY
BECOME SEVERE...PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP
TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO
INCHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THIS COLD FRONT WILL LINGER ACROSS THE AREA ON SATURDAY...WITH
SCATTERED SHOWERS AND THUNDERSTORMS AGAIN DEVELOPING IN THE AFTERNOON
AND EVENING. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS...
LARGE HAIL...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND
AGAIN ON SATURDAY.

DMG

In the hours before

Special weather statement, Jun 29, 1:57 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
157 PM EDT FRI JUN 29 2007

TNZ068-086-291845-
LOUDON-NORTHWEST MONROE-
157 PM EDT FRI JUN 29 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LOUDON AND NORTHERN
MONROE COUNTIES...

AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF LOUDON....MOVING SOUTHEAST
AT 10 MPH.

PEA SIZE HAIL...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND WINDS 30
TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN

DGS
Special weather statement, Jun 29, 2:38 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
238 PM EDT FRI JUN 29 2007

TNZ085-291945-
MCMINN-
238 PM EDT FRI JUN 29 2007

...A STRONG THUNDERSTORM WAS AFFECTING MCMINN COUNTY...

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF CHARLESTON....MOVING SOUTHEAST
AT 5 MPH.

WINDS AROUND 40 MPH...HEAVY RAIN UP TO ONE INCH PER HOUR...AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING ARE EXPECTED WITH THIS STORM.

DGS
Local storm report, Jun 29, 2:39 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
239 PM EDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     TSTM WND DMG     6 W GATLINBURG          35.72N 83.60W
06/28/2007                   SEVIER             TN   LAW ENFORCEMENT

            TREE DOWN ON HOUSE AT 3260 COVEMONT RD. REPORTED BY
            SHERIFFS OFFICE.

0645 PM     TSTM WND DMG     7 SE DANDRIDGE          35.95N 83.33W
06/28/2007                   JEFFERSON          TN   DEPT OF HIGHWAYS

            TREES DOWN ON UPPER RINEHOLT RD. REPORTED BY HWY DEPT.

0649 PM     TSTM WND DMG     5 E SEVIERVILLE         35.89N 83.49W
06/28/2007                   SEVIER             TN   LAW ENFORCEMENT

            TREE DOWN ON HWY 411 ABOUT 5 E OF SEVIERVILLE. REPORTED
            BY SHERIFFS OFFICE.

0700 PM     TSTM WND DMG     SW TAZEWELL             36.46N 83.58W
06/28/2007                   CLAIBORNE          TN   DEPT OF HIGHWAYS

            NUMEROUS TREES DOWN SOUTHWEST OF TAZWELL, FROM COLLINS
            MILL TO GOIN. REPORTED BY HWY DEPT.

&&

MEP
Local storm report, Jun 29, 2:43 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
243 PM EDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     CHATTANOOGA             35.07N 85.26W
06/28/2007                   HAMILTON           TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS EAST HALF OF COUNTY. REPORTED
            BY 911 DISPATCHER.

0550 PM     TSTM WND DMG     7 E PIGEON FORGE        35.79N 83.43W
06/28/2007                   SEVIER             TN   LAW ENFORCEMENT

            FEW TREES DOWN 7 E OF PIGEON FORGE. REPORTED BY SHERIFFS
            OFFICE.

0643 PM     TSTM WND DMG     6 W GATLINBURG          35.72N 83.60W
06/28/2007                   SEVIER             TN   LAW ENFORCEMENT

            TREE DOWN ON HOUSE AT 3260 COVEMONT RD. REPORTED BY
            SHERIFFS OFFICE.

0645 PM     TSTM WND DMG     7 SE DANDRIDGE          35.95N 83.33W
06/28/2007                   JEFFERSON          TN   DEPT OF HIGHWAYS

            TREES DOWN ON UPPER RINEHOLT RD. REPORTED BY HWY DEPT.

0649 PM     TSTM WND DMG     5 E SEVIERVILLE         35.89N 83.49W
06/28/2007                   SEVIER             TN   LAW ENFORCEMENT

            TREE DOWN ON HWY 411 ABOUT 5 E OF SEVIERVILLE. REPORTED
            BY SHERIFFS OFFICE.

0700 PM     TSTM WND DMG     SW TAZEWELL             36.46N 83.58W
06/28/2007                   CLAIBORNE          TN   DEPT OF HIGHWAYS

            NUMEROUS TREES DOWN SOUTHWEST OF TAZWELL, FROM COLLINS
            MILL TO GOIN. REPORTED BY HWY DEPT.

&&

MEP
Special weather statement, Jun 29, 2:57 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
257 PM EDT FRI JUN 29 2007

TNZ081-098-291930-
MARION-SEQUATCHIE-
157 PM CDT FRI JUN 29 2007

...STRONG THUNDERSTORMS AFFECTING NORTHERN MARION AND SEQUATCHIE
COUNTIES...

AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF DUNLAP. ANOTHER STORM WAS
LOCATED NEAR GRIFFITH CREEK IN NORTHERN MARION COUNTY. THESE STORMS
WERE MOVING SOUTHEAST AT 5 TO 10 MPH.

WINDS UP TO 40 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING ARE
EXPECTED WITH THESE STORMS.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN

DGS
Special weather statement, Jun 29, 3:04 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
304 PM EDT FRI JUN 29 2007

TNZ071-072-291945-
BLOUNT SMOKY MOUNTAINS-NW BLOUNT-
304 PM EDT FRI JUN 29 2007

...A STRONG THUNDERSTORM WILL AFFECT BLOUNT COUNTY...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EAGLETON VILLAGE....MOVING SOUTHEAST AT 15
MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE WILDWOOD...WALLAND...AND
TOWNSEND.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING WILL OCCURR WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

DGS

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 2:01 PM EDTSevere Thunderstorm WarningMRXHamilton44 min
Jun 29, 2:05 PM EDTSevere Thunderstorm WarningMRXMeigs, Rhea40 min
Jun 29, 3:18 PM EDTSevere Thunderstorm WarningMRXBlount18 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.